Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 162, NWS Charleston, SC

June 20, 2008Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2008, 11:41 AM EDT for Charleston County, Colleton County, South Carolina. It was in force for 34 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 11:41 AM EDT (15:41 UTC)
Expired
Jun 20, 2008, 12:15 PM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 11:49 AM EDTTSTM WND GST 45Edisto Beach, SCREPORT FROM AWS SITE.
Jun 20, 11:50 AM EDTHAIL 0.5Edisto Beach, SC
Jun 20, 11:50 AM EDTHAIL 0.5Edisto Island, SCDIME SIZE HAIL WAS REPORTED IN EDISTO ISLAND. SMALL LIMBS DOWN ALSO.
Jun 20, 11:50 AM EDTHAIL 0.88Edisto Beach, SCREPORT FROM PARK RANGER AT EDISTO BEACH STATE PARK. ALSO HAS 30 TO 40 MPH WINDS.
Jun 20, 11:52 AM EDTHAIL 0.5Edisto Beach, SCDIME SIZE HAIL WAS REPORTED AT BIG PLANTATION GOLF COURSE IN EDISTO BEACH.
Jun 20, 12:00 PM EDTHAIL 0.53 N Edisto Beach, SCALSO REPORTS TWO SMALL TREE LIMBS ON HIGHWAY 174.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 201541
SVRCHS
SCC019-029-201615-
/O.NEW.KCHS.SV.W.0162.080620T1541Z-080620T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1141 AM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1215 PM EDT

* AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EDISTO BEACH...OR ABOUT OVER EDISTO BEACH...MOVING EAST AT 8 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  EDISTO BEACH...
  EDISTO ISLAND...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3250 8043 3259 8035 3258 8023 3256 8018
      3253 8017 3255 8020 3246 8032 3249 8036
      3246 8039 3246 8042
TIME...MOT...LOC 1541Z 275DEG 7KT 3252 8034

$$

33
2 follow-up statements
000 
WWUS52 KCHS 201557
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 AM EDT FRI JUN 20 2008

SCC019-029-201615-
/O.CON.KCHS.SV.W.0162.000000T0000Z-080620T1615Z/
COLLETON SC-CHARLESTON SC-
1155 AM EDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR EXTREME SOUTHWESTERN CHARLESTON AND EXTREME SOUTHEASTERN COLLETON
COUNTIES...

AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR EDISTO BEACH...MOVING EAST AT 8 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EDISTO
ISLAND AND EDISTO BEACH.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8043 3259 8035 3258 8023 3256 8018
      3253 8017 3255 8020 3246 8032 3249 8036
      3246 8039 3246 8042
TIME...MOT...LOC 1555Z 278DEG 7KT 3251 8030

$$
000 
WWUS52 KCHS 201612
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1212 PM EDT FRI JUN 20 2008

SCC019-029-201622-
/O.EXP.KCHS.SV.W.0162.000000T0000Z-080620T1615Z/
COLLETON SC-CHARLESTON SC-
1212 PM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN
CHARLESTON AND EXTREME SOUTHEASTERN COLLETON COUNTIES WILL EXPIRE AT
1215 PM EDT...

AT 1210 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR 
THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8043 3259 8035 3258 8023 3256 8018
      3253 8017 3255 8020 3246 8032 3249 8036
      3246 8039 3246 8042
TIME...MOT...LOC 1612Z 278DEG 7KT 3251 8026

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:50 AM EDT, 51 minutes earlier.

Area forecast discussion, Jun 20, 10:50 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EDT FRI JUN 20 2008

.SYNOPSIS...
WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND.
A SERIES OF WEAKENING COLD FRONTS WILL MOVE THROUGH THE AREA
SUNDAY THROUGH MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 14Z SURFACE MAP SHOWS A WEAK AREA OF LOW PRESSURE ACROSS SE GA
WITH A TROUGH EXTENDING NWD ACROSS SE SC. ISOLATED THUNDERSTORMS
HAD ALREADY DEVELOPED ACROSS THE AREA THIS MORNING...A PRECURSOR TO
ANOTHER ACTIVE DAY.

SCENARIO TODAY APPEARS SIMILAR TO THAT OF THURSDAY...WITH AN
UPPER TROUGH PERSISTING OVER THE REGION...ACCOMPANIED BY AN INLAND
SURFACE TROUGH AND A PROGRESSIVE AFTERNOON/EVENING SEA BREEZE
BOUNDARY. BY EARLY AFTERNOON... SCATTERED THUNDERSTORMS WILL
AGAIN FIRE ALONG THE SEA BREEZE... WHICH WILL ADVANCE INLAND
WITHIN AN ENVIRONMENT FEATURING SBCAPES 1500-2500 J/KG AND LIFTED
INDICES -4 TO -6. GIVEN EXPECTED WET BULB ZERO HEIGHTS 9.5-10.5
KFT...-10C TO -30C CAPES 400-800 J/KG AND DOWNBURST CAPES AS HIGH
AS 1500 J/KG...ANY PULSE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND
DAMAGING MICROBURSTS. HOWEVER...AS WAS THE CASE THURSDAY...THUNDERSTORMS
DEVELOPING ALONG THE SEA BREEZE WILL PUSH BACK TOWARD THE COAST
DUE TO THE W/NW STEERING FLOW ALOFT. THE RESULTING ENHANCED LOW
LEVEL STORM INFLOW/ HELICITY...ACCOMPANIED BY 0-6 KM BULK SHEAR
30-40 KNOTS...MAY SUPPORT ISOLATED SUPERCELLS WITH VERY LARGE
HAIL...MORE PERSISTENT DAMAGING MICROBURSTS AND EVEN A BRIEF
TORNADO.

A COUPLE OF PARAMETERS DIFFER FROM THURSDAY AND MAY RESULT IN FEWER
SEVERE THUNDERSTORMS. SPECIFICALLY...THE LATEST MODEL GUIDANCE
SUGGESTS THAT 500 MB TEMPS WILL WARM A DEGREE OR TWO THIS
AFTERNOON... POSSIBLY RESULTING IN SLIGHTLY LOWER MID-LEVEL LAPSE
RATES. ALSO...THE SIGNIFICANT DEWPOINT BOUNDARY WHICH SEPARATED
DEWPOINTS IN THE 40S/50S WEST TO THE 60S/70S EAST MAY BE LOCATED
SLIGHTLY FARTHER INLAND THIS AFTERNOON...LEAVING ONLY THE SEA
BREEZE AND CONVECTIVE OUTFLOW TO INITIATE CONVECTION.

WILL CONTINUE MENTION OF THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS WITHIN THE HAZARDOUS WEATHER OUTLOOK /HWO/.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
STRONGEST CONVECTION SHOULD DIMINISH WITH DIURNAL STABILIZATION THIS
EVENING. HOWEVER...0Z GUIDANCE HINTS AT LINGERING INSTABILITY...
ISENTROPIC ASCENT AND LOW LEVEL CONVERGENCE/MOISTURE ADVECTION.
THUS...MAINTAINED SLIGHT CHANCE POPS OVERNIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS ONE DEEP LONGWAVE TROF MOVES OFFSHORE SAT MRNG...ANOTHER LONGWAVE
TROF WILL DEEPEN OVER THE GREAT LAKES WITH ITS AXIS SWINGING
THROUGH THE MID AND LOWER MISS RIVER VALLEYS. UNDER THE TROF NEAR
THE SFC...A DIFFUSE FRONTAL BOUNDARY NEARLY PARALLEL TO THE FL
PANHANDLE WILL DEVELOP AN AREA OF LOW PRESSURE ALONG IT OVER S GA
SAT AND SHIFT NEWD THROUGH SUN. THIS WILL THEN BRING THE FNTL BNDRY
N...SO CONVERGENCE AT THE SFC WILL INCREASE WITHIN THE DEEP MOISTURE
PROGGED TO BE IN PLACE. WHILE THE DEEP UPPER TROF WILL STILL REMAIN
W OF THE CWFA SAT...PLENTY OF SHORTWAVES WILL PUSH THROUGH THAT WILL
HELP TRIGGER SHWR/TSTM ACTIVITY WITH THE SFC FRONTAL BOUNDARY AND
THE EXPECTED DIURNAL SEABREEZE. AM NOT QUITE CONFIDENT TO GO WITH
LIKELY POPS DUE TO HIGH UNCERTAINTY WITH PRECIP COVERAGE...BUT WILL
MAINTAIN HIGH/MID CHC POPS FOR SAT. WITH THE MAIN TROF APPROACHING
AND NUMEROUS SURFACE BOUNDARIES REMAINING IN PLACE THROUGH SUN...
WILL KEEP THE MID/HIGH CHC POPS GOING THROUGH SUN. ALONG WITH THE
COVERAGE QUESTIONS...THERE IS THE QUESTION OF STORM STRENGTH AND
POTENTIAL FOR SEVERE WX. WITH THE NUMEROUS BOUNDARIES IN PLACE...THE
UPPER SHORTWAVES COMING THROUGH AND DEEP MOISTURE IN PLACE...THE
INGREDIENTS ARE THERE TO AT LEAST HAVE ISOLD SEVERE TSTMS. LOW TO
MID LEVEL LAPSE RATES LOOK TO REMAIN STEEP AND LOW LEVEL JETTING
AHEAD OF THE DEEP TROUGH MAY BE NEAR ENOUGH TO ALSO BE A PLAYER. SPC
SWODY2 CURRENTLY HAS THE AREA UNDER A SEE TEXT...BUT IS RESERVING
THE RIGHT TO UPGRADE LATER. WILL CONTINUE TO HIGHLIGHT THE POTENTIAL
FOR SEVERE WX IN THE HWO.

ONCE THIS STRONG TROF AXIS PUSHES OFFSHORE SUN NIGHT...ANOTHER DEEP
LONGWAVE TROF AXIS WILL PUSH THROUGH THE SOUTHEAST STATES MON INTO
MON NIGHT...KEEPING AT LEAST SLGT CHC POPS GOING FOR MON INTO MON
NIGHT. THERE ARE SIGNALS OF VARYING STRENGTH OF THIS LAST TROUGH
AMONG THE LONGER RANGE MODELS...SO AM HESITANT TO RAISE POPS ATTM.

ONCE THIS TROUGH MOVES OFFSHORE...THEN SFC HIGH PRESSURE WITH WEAK
UPPER LEVEL RIDGING WILL MOVE OVER THE AREA MAKING THE ONLY FEATURE
FOR THE PROMOTION OF SHWRS/TSTMS THROUGH MIDWEEK THE DIURNAL
SEABREEZE. THUS...HAVE TUNED POPS AS SUCH BY FOCUSING POPS MAINLY
DURING THE AFTN AND EVE HOURS EACH DAY.

TEMPS WILL GENERALLY RUN WITHIN A FEW DEGREES OF NORMAL EACH DAY
THROUGH THIS WEEKEND INTO THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
CANNOT RULE OUT A SHOWER/THUNDERSTORM IN THE VICINITY OF EITHER
TERMINAL THIS MORNING...DUE TO A WEAK SURFACE TROUGH AND AN
UNSTABLE AIRMASS. HOWEVER...MOST CONVECTION WILL OCCUR THIS
AFTERNOON/EARLY EVENING...AS THE SCENARIO APPEARS SIMILAR TO THAT
OF THURSDAY AFTERNOON/EVENING. THUNDERSTORMS WILL INITIATE ALONG
THE SEA BREEZE AND WILL MOVE TOWARD THE E/SE. 12Z TAFS CONTINUE TO
INDICATE VCTS AT BOTH SITES DURING THE 16-23Z TIME FRAME. EITHER
SITE COULD BE DIRECTLY IMPACTED BY THUNDERSTORMS...THUS EXPECT
AMENDMENTS TODAY AS DICTATED BY NEAR TERM CONVECTIVE TRENDS.
THEN...THE 12Z FORECAST INDICATES A TYPICAL DIURNAL DISSIPATION OF
THUNDERSTORMS THIS EVENING. HOWEVER...00Z-06Z GUIDANCE HINTS AT
CONVECTION PERSISTING INTO THE NIGHT...AND LATER FORECAST
ADJUSTMENTS MAY BE REQUIRED.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
MAY DEVELOP IN SHOWERS/THUNDERSTORMS SAT THROUGH SUN. MAINLY VFR
CONDITIONS ARE EXPECTED EARLY NEXT WEEK.

&&

.MARINE...
S/SE WINDS MAY DIMINISH SOMEWHAT FOR A TIME THIS MORNING.
THEN...SEA BREEZE ENHANCEMENT WILL INCREASE WINDS TO AROUND 15 KNOTS
THIS AFTERNOON. A DIURNAL SURGE MAY PUSH S WINDS INTO THE 15-20 KT
RANGE TONIGHT. SEAS WILL AVERAGE 2-3 FT THROUGH TONIGHT...ALTHOUGH
MAY REACH 4 FT BEYOND 20 NM OUT OVERNIGHT.

A SERIES OF WEAK LOW PRESSURE SYSTEMS AND ASSOCIATED COLD FRONTS
WILL PUSH THROUGH THE WATERS OVER THE WEEKEND THROUGH THE START OF
NEXT WEEK. NONE LOOK IMPRESSIVE ENOUGH ATTM TO BRING WINDS AND/OR
WAVES TO SCA LEVELS...BUT THERE WILL BE ENOUGH OF A SURGE LATE SAT
THROUGH SAT EVE AS A LOW PRES CENTER MOVES NE AND BRINGS A FRONT
INTO THE WATERS THAT WIND SPEEDS OVER THE OUTER GA WATERS MAY OCNLY
REACH 20 KT. HOWEVER...THE PREVAILING SPEEDS WILL BE BELOW THAT
LEVEL SO WILL CAP SPEEDS AT 15-20KT. THERE ALSO DOES NOT APPEAR TO
BE ANY PROLONGED ONSHORE FETCHES TO ALLOW SEAS TO BUILD TO ANY GREAT
DEGREE SO WILL CAP SEAS AT 5 FT.

THIS SERIES OF DISTURBANCES WILL EVENTUALLY PUSH COMPLETELY AWAY
FROM THE WATERS BY LATE MON NIGHT INTO TUE MORNING...ALLOWING HIGH
PRES TO MOVE INTO THE WATERS. BOTH WINDS AND WAVES WILL GRADUALLY
SUBSIDE BY THE MIDDLE OF NEXT WEEK IN RESPONSE TO THIS CHANGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 20, 4:22 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
422 AM EDT FRI JUN 20 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
422 AM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AS THE SEA BREEZE ADVANCES INLAND...SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY THIS EVENING.
AS THESE THUNDERSTORMS MOVE TOWARD THE EAST AND SOUTHEAST...A FEW
MAY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND
LARGE HAIL EXCEEDING ONE INCH IN DIAMETER...ESPECIALLY BETWEEN 2
PM AND 9 PM. ANY THUNDERSTORMS MAY ALSO PRODUCE FREQUENT AND
DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY
THROUGH SUNDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY
AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO
A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA. THE MAIN HAZARDS FROM THE STRONGEST STORMS
THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 20, 10:06 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EDT FRI JUN 20 2008

SCZ043-048>050-201430-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
1006 AM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...CHARLESTON
COUNTY AND BEAUFORT COUNTY THROUGH 1030 AM EDT...

AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR DALE...OR ABOUT 9
MILES NORTHEAST OF BEAUFORT...MOVING NORTHEAST AT 12 MPH.

AREAS IN AND AROUND DALE AND GREEN POND WILL BE IMPACTED THROUGH 1030
AM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Jun 20, 11:02 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT FRI JUN 20 2008

SCZ043-044-201600-
DORCHESTER-INLAND COLLETON-
1102 AM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH NOON EDT...

AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR
ABOUT 11 MILES SOUTHWEST OF SAINT GEORGE...MOVING NORTH AT 15 MPH.

AREAS IN AND AROUND CANADYS...DORCHESTER...HARLEYVILLE...
REEVESVILLE...RIDGEVILLE...SAINT GEORGE AND SMOAKS WILL BE IMPACTED
THROUGH NOON EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Local storm report, Jun 20, 11:05 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             BENNETTS POINT          32.56N 80.45W
06/20/2008  E0.50 INCH       COLLETON           SC   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL.

&&

33
Special weather statement, Jun 20, 11:13 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 AM EDT FRI JUN 20 2008

SCZ049-050-201600-
CHARLESTON-COASTAL COLLETON-
1113 AM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND CHARLESTON
COUNTY THROUGH NOON EDT...

AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR BENNETTS POINT...
OR ABOUT 7 MILES NORTHWEST OF EDISTO BEACH...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND EDISTO ISLAND AND EDISTO BEACH WILL BE IMPACTED
THROUGH NOON EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Local storm report, Jun 20, 11:24 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1124 AM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     8 SE YEMASSEE           32.61N 80.75W
06/19/2008                   BEAUFORT           SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED TREE LIMBS DOWN ON RIVER ROAD
            BETWEEN YEMASSEE AND ALT 17.

&&

REB
Special weather statement, Jun 20, 11:38 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 AM EDT FRI JUN 20 2008

SCZ049-050-201615-
CHARLESTON-COASTAL COLLETON-
1138 AM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND CHARLESTON
COUNTY THROUGH 1215 PM EDT...

AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR EDISTO BEACH...OR
ABOUT OVER EDISTO BEACH...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND EDISTO ISLAND AND EDISTO BEACH WILL BE IMPACTED
THROUGH 1215 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:10 PM EDTSpecial Marine WarningCHS32 min
Jun 20, 10:26 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton64 min
Jun 20, 11:35 AM EDTSpecial Marine WarningCHS55 min
Jun 20, 12:26 PM EDTSpecial Marine WarningCHS50 min
Jun 20, 12:56 PM EDTSevere Thunderstorm WarningCHSBerkeley49 min
Jun 20, 1:30 PM EDTSpecial Marine WarningCHS60 min
Jun 20, 1:39 PM EDTSevere Thunderstorm WarningCHSBerkeley51 min
Jun 20, 2:01 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton59 min
Jun 20, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jun 20, 2:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Jun 20, 3:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston50 min
Jun 20, 3:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper59 min
Jun 20, 3:58 PM EDTSevere Thunderstorm WarningCHSCharleston47 min
Jun 20, 4:03 PM EDTSpecial Marine WarningCHS57 min
Jun 20, 4:04 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester56 min
Jun 20, 4:39 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston66 min
Jun 20, 4:51 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Jun 20, 4:56 PM EDTSpecial Marine WarningCHS94 min
Jun 20, 4:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jun 20, 5:02 PM EDTSpecial Marine WarningCHS58 min
Jun 20, 5:18 PM EDTTornado WarningCHSCharleston27 min
Jun 20, 5:30 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston60 min
Jun 20, 5:46 PM EDTSpecial Marine WarningCHS89 min
Jun 20, 6:05 PM EDTFlash Flood WarningCHSCharleston107 min
Jun 20, 6:26 PM EDTSpecial Marine WarningCHS94 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.